MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC VALORSUBTALAR OUTRIGGER GUIDE; GUIDE, SURGICAL, INSTRUMENT

WRIGHT MEDICAL TECHNOLOGY INC VALORSUBTALAR OUTRIGGER GUIDE; GUIDE, SURGICAL, INSTRUMENT
Model Number 4150011002
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that the targeting guide was not moving appropriately into the third position, it would not click into place.The subtalar guide also has issues with the inner locking knob sliding in and out.Subtalar screw missed the hole in the nail.It had to be taken out and inserted free-hand due to jig not in correction place.
 
Additional Manufacturer Narrative
The complaint could be confirmed, since the product was returned for evaluation and matches the alleged failure.The device inspection revealed the following: visual examination of the instrument ¿valor targeting guide¿ showed, that based on the broken spring the locking mechanism does not function as intended anymore, as the handle does not automatically get pushed back after use and the rotation get locked, otherwise the instrument is still working as intended.The broken off piece of the spring is missing as it didn¿t got returned.Furthermore, the instrument is in a well used condition with scratches, dents and deformation.The deformations are a result from hammer blows.The marking on the instrument is slightly fading.The instrument ¿valorsubtalar outrigger guide¿ shows scratches, dents and deformation from use.The locking rivets appear to be missing allowing the cylinder to spin freely and move in and out of the recess.Despite the defects in the returned instruments, it is possible to assemble them together.The current instrument instructions for use state: "surgical instruments and instrument cases are susceptible to damage from prolonged use, and through misuse or rough handling." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to wear and tear from often use over the years, end of life.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
VALORSUBTALAR OUTRIGGER GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14000502
Report Number3010667733-2022-00148
Device Sequence Number4453188
Product Code FZX
UDI-Device Identifier00889797035552
UDI-Public00889797035552
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4150011002
Device Catalogue Number4150011002
Device Lot Number793195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown